Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 421, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 20, 2025, 3:37 PM CDT for Beaver County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2025, 3:37 PM CDT (20:37 UTC)
- Expired
- Sep 20, 2025, 4:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 12:48 PM CDT, 2 hours 49 minutes earlier. Its key messages:
- Issued at 1157 AM CDT Sat Sep 20 2025 A marginal (5%) chance for severe thunderstorms exists this evening. Hail and damaging winds are the primary hazards. Thunderstorm chances remain on the lower side next week, but are possible Monday through Thursday. Uncertainties remain concerning next week's upper level system.
Area forecast discussion, Sep 20, 12:48 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1248 PM CDT Sat Sep 20 2025 ...New KEY MESSAGES, SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Issued at 1157 AM CDT Sat Sep 20 2025 A marginal (5%) chance for severe thunderstorms exists this evening. Hail and damaging winds are the primary hazards. Thunderstorm chances remain on the lower side next week, but are possible Monday through Thursday. Uncertainties remain concerning next week's upper level system. && .SHORT TERM... (This afternoon through Sunday night) Issued at 1157 AM CDT Sat Sep 20 2025 Slightly above normal temperatures are progged for the combined Panhandles this afternoon under the eastern periphery of an upper level high. Later today into tonight a shortwave trough is progged to traverse combined Panhandles increasing PoPs to around 30 percent in the afternoon increasing to 40 to 50 overnight in the eastern Panhandles. PWATs around 100 to 120 percent of normal are expected suggesting adequate moisture for showers and thunderstorms. A modest 700 to 1500 J/Kg of MLCAPE is suggested between model guidance along with bulk shear around 20 to 25 knots this afternoon into evening. So will be on the look out for some individual storms to become severe with the main threat being hail up to the size of quarters and 60 mph wind gusts. Most of the thunderstorm activity across the eastern Panhandles should be wrapped up by midnight tonight. However, some lingering shower activity may still be present in the eastern Panhandles well into sunrise. Tomorrow, the warm temperatures are expected to continue with highs in the lower to mid 80s in the north to mid 80s to lower 90s in the southern FA. H7 negative theta-e advection tomorrow and a lack of an upper level shortwave have tomorrow looking dry and free from showers and thunderstorms. && .LONG TERM... (Monday through next Friday) Issued at 1157 AM CDT Sat Sep 20 2025 Monday, the upper level ridge over the area strengthens a bit with temperatures reaching the upper 80s in the north to 90s in the south. PDC is expected to reach the upper 90s stopping short of 100 degrees. At the same time a positively tilted upper level trough is progged to swing down the Great Plains into the Mississippi River Valley bringing cooler temperatures Tuesday and Wednesday along with precipitation chances Monday night into Wednesday. With this system bringing some cooler temperatures afternoon highs on Tuesday are progged to be in the upper 70s to lower 80s. Considering the high for Amarillo is expected to be 92 on Monday and 79 on Tuesday, this will be a noticeable difference. Wednesday should be another cool day in the 70s before ridging builds back in bringing back the warmer summer like temperatures. Especially going into into next weekend as the Southern Great Plains sees high pressure sandwiched between two upper level highs, one over the Desert Southwest and one over the southeastern US. && .AVIATION... (18Z TAFS) Issued at 1157 AM CDT Sat Sep 20 2025 Mostly VFR conditions expected with light winds less than 5 kts. However, there will be a chance for some showers and thunderstorms to potentially change that. Mainly for KGUY and possibly KDHT after 00Z. KAMA still has a chance to be impacted, however, confidence is low enough to leave out of the TAFs at this time. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...36 LONG TERM....36 AVIATION...36
Hazardous weather outlook, Sep 20, 3:02 PM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 302 PM CDT Sat Sep 20 2025 OKZ001>003-TXZ001>020-317-210815- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 302 PM CDT Sat Sep 20 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. A marginal (5%) chance for severe thunderstorms exists this evening. Hail and damaging winds are the primary hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorm chances remain on the lower side next week, but are possible Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 20, 3:13 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Amarillo TX
313 PM CDT Sat Sep 20 2025
OKZ003-202045-
Beaver OK-
313 PM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BEAVER COUNTY
THROUGH 345 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Elmwood, or 13 miles southeast of Beaver, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Beaver
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 10031 3650 10039 3660 10052 3686 10033
3670 10005
TIME...MOT...LOC 2013Z 220DEG 14KT 3665 10038
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Vanden BoschThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:52 PM CDT | Special Weather Statement | AMA | Potter | 23 min |
| Sep 20, 4:21 PM CDT | Special Weather Statement | AMA | Potter | 24 min |
| Sep 20, 4:39 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 66 min |
| Sep 20, 4:47 PM CDT | Special Weather Statement | AMA | Hansford | 28 min |
| Sep 20, 5:14 PM CDT | Special Weather Statement | AMA | Ochiltree | 31 min |
| Sep 20, 5:27 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Randall | 63 min |
| Sep 20, 5:30 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 3 hr |
| Sep 20, 5:45 PM CDT | Special Weather Statement | AMA | Ochiltree | 30 min |
| Sep 20, 6:10 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 65 min |
| Sep 20, 6:26 PM CDT | Special Weather Statement | AMA | Armstrong | 34 min |
| Sep 20, 3:13 PM CDT | Special Weather Statement | AMA | Beaver | 32 min |
| Sep 20, 3:24 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 66 min |
| Sep 20, 4:22 PM CDT | Special Weather Statement | AMA | Beaver | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.